Tennessee, 2015Lightning Strike in Tennessee, September 11, 2015
September 11, 2015 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms affected much of Middle Tennessee throughout the day on September 14. One report of lightning damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms affected much of Middle Tennessee throughout the day on September 14. One report of lightning damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 11, 11:48 AM CST, 37 minutes earlier.
Area forecast discussion, Sep 11, 11:48 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT FRI SEP 11 2015
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
THIS MORNING'S UPDATE REVOLVES AROUND THE APPROACHING COLD FRONT
AND THE TIMING OF PRECIPITATION THAT WILL ACCOMPANY IT.
SUBSIDENCE AT THE SURFACE IS ALREADY PLAYING A ROLE IN KILLING OFF
PRE-FRONTAL ACTIVITY. A FEW SHOWERS/THUNDERSTORMS THAT DEVELOPED
OVER WEST TN HAVE DIED OFF BEFORE REACHING OUR WESTERN COUNTIES.
THIS SHOULD CONTINUE TO BE THE CASE FOR THE NEXT COUPLE OF HOURS
UNTIL THE WEAK SURFACE RIDGE CAN BE CLEARED OUT OF THE WAY AND
MORE OF THE SYNOPTIC EFFECTS OF THE UPPER LEVEL TROUGH CAN BE
EXPERIENCED. IN ADDITION TO THE UPPER LEVEL HELP...AN OUTFLOW
BOUNDARY FROM OVERNIGHT CONVECTION UPSTREAM...AS WELL AS THE
ARRIVAL OF THE SURFACE FRONT...WILL HELP TO SPARK SOME CONVECTION
THIS AFTERNOON ACROSS THE MID-STATE. WHILE I'M STILL NOT CRAZY
ABOUT ANY SEVERE WEATHER BECAUSE OF THE EXTREMELY WEAK WIND
FIELDS...THE FOCUSING MECHANISM OF THE OUTFLOW BOUNDARY ACROSS THE
EAST AND THE FRONT BREAKING INTO THE WEST THIS MORNING COULD HELP
A COUPLE OF THESE STORMS BECOME STRONG LATER THIS AFTERNOON.
STRONG GUSTY WINDS WOULD BE THE GREATEST CONCERN.
HAVE GIVEN LATEST TIMING THINKING FOR THE BULK OF TODAY'S RAIN IN
THE GRIDS...AND DON'T FORGET ABOUT THE WRAP AROUND ACTIVITY
SATURDAY DUE TO THIS SHARP UPPER LEVEL TROUGH THAT WILL DIVE INTO
THE TENNESSEE VALLEY LATER SATURDAY MORNING. THE SHARPNESS OF THIS
SHORTWAVE AND ASSOCIATED VORT MAX COULD ALSO BRING A COUPLE OF
RUMBLES OF THUNDER THROUGH NOON...AND POPS WILL LIKELY REMAIN IN
THE FORECAST INTO SATURDAY EVENING.
UPDATES ALREADY OUT.
UNGER
&&
.AVIATION...
18Z TAF DISCUSSION.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STARTING TO
DEVELOP ACROSS WESTERN PORTIONS OF THE MID-STATE. WILL COVER WITH
TEMPOS AS CONVECTION SHOULD BE FAIRLY SHORT LIVED IN ANY ONE AREA.
BRIEF WIND GUSTS AND REDUCTION IN VIS ARE ALSO POSSIBLE WITH SOME
OF THE HEAVIER STORMS AS THEY MOVE EASTWARD. KCSV WILL LIKELY SEE
A MAJORITY OF THE ACTION LATER THIS AFTERNOON AND EARLY THIS
EVENING.
WINDS WILL CONTINUE TO SHIFT AROUND TO THE NORTHWEST THROUGH THE
AFTERNOON AS THE FRONT MOVES THROUGH THE STATE. NO SIGNIFICANT
WINDS ARE EXPECTED OUTSIDE OF THUNDERSTORMS.
CIGS WILL BEGIN TO DROP OFF AFTER 00Z THIS EVENING WITH EVERYBODY
EXPECTED TO REACH IFR TO LIFR AFTER MIDNIGHT. SOME IMPROVEMENT IS
EXPECTED TOWARD THE END OF THIS TAF CYCLE...BUT WRAP AROUND
MOISTURE WILL KEEP AT LEAST MVFR CIGS AND EVEN A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH AT
LEAST 00Z SUNDAY.
UNGER
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 11, 12:21 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT FRI SEP 11 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-121830-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
121 PM CDT FRI SEP 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS MAY BECOME STRONG THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS. THE MAIN CONCERN WILL BE STRONG GUSTY WINDS
BUT SOME SMALL HAIL IS POSSIBLE FOR ALL OF MIDDLE TENNESSEE.
WHILE THE STRONG THUNDERSTORM THREAT WILL PUSH EAST OF INTERSTATE
65 AFTER 3 PM...STORMS SHOULD BEGIN TO WEAKEN AFTER 7 PM AS WE
LOSE THE HEATING OF THE DAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
EVENING.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WIND > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN
27
In the hours before
Special weather statement, Sep 11, 12:18 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT FRI SEP 11 2015
TNZ027-059-111845-
DAVIDSON TN-WILLIAMSON TN-
118 PM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON AND
SOUTHWESTERN DAVIDSON COUNTIES UNTIL 145 PM CDT...
AT 118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BELLEVUE...OR 9 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BRENTWOOD...NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE
MEADE...PEGRAM...BELLEVUE...BERRY HILL AND NATCHEZ TRACE AT HIGHWAY
96.
PEOPLE ATTENDING THE TENNESSEE STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3591 8669 3598 8704 3609 8704 3614 8699
3618 8668
TIME...MOT...LOC 1818Z 273DEG 10KT 3608 8692
MR3Lightning, Davidson
- When
- September 11, 12:25 PM CST
- Where
- Davidson County, 1.25 mi E of Berry Hill
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.117, -86.748
A trained spotter reported that lightning struck the Iglesia de Cristo Grandview Church on Nolensville Road just south of I-440. Extensive electrical damage occurred to the interior of the building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, September 11, 201510 events
- Damaging Wind in Louisiana, September 11, 2015$15,000 · 54 kt wind · 1 event
- Damaging Winds in Oklahoma, September 11, 2015$11,000 · 61 kt wind · 6 events
- Flash Flooding in Texas, September 11, 20155 events
- Damaging Winds in Alabama, September 11, 2015$10,000 · 2 events
- Hail in Missouri, September 11, 20150.88 in hail · 1 event
- Waterspout in Lake Erie, September 11, 20151 event
- Damaging Wind in Ohio, September 11, 2015$10,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, September 11, 2015$500 · 1 event
- Funnel Cloud in North Carolina, September 11, 20151 event
- Hail in Texas, September 11, 20151 in hail · 1 event
- Damaging Wind in Texas, September 11, 2015$3,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597518.